Missouri, 2007

Drought in Missouri, August 1 to 31, 2007

August 1 to 31, 2007 · NWS LSX · 7 events in 7 counties and zones

Several counties in southeast Missouri were moved to D2, severe, drought status.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Several counties in southeast Missouri were moved to D2, severe, drought status.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 31, 9:42 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 31, 9:42 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 PM CDT TUE JUL 31 2007

.DISCUSSION...
LTL OR NO PCPN AND SLOWLY INCRG TEMPS SHUD BE THE PRIMARY WX
TRENDS FOR THE RMNDR OF THE WEEK AS RDGG HOLDS FIRM ACR AREA.
THERE CULD BE A CHC FOR TSRA OVR AREA THU NGT AS SHTWV DEPRESSES
RDG JUST A BIT AND ALLOWS WK CDFNT TO APRCH FROM N. WRF/NAM IS
MOST AGGRESSIVE WITH PCPN ATTM...BUT OTHER SHORT TERM MODELS ARE
MUCH DRIER SO HV HELD POPS IN THE SLGT CHC CAT FOR NOW.

AS FAR AS TEMPS ARE CONCERNED MAV GUID HAS BEEN TOO FAST IN WRMG
DAYTIME HIGHS OVR THE PAST FEW DAYS. WITH LO LVL TRAJS INDICATING
THAT FLOW WL CONT TO ORIGINATE FROM SFC RDG NE/E OF OUR CWA THINK
THAT 12Z MAV TRENDS ARE ALSO TOO WRM.  SO HV GONE WITH THE MORE
MODEST WRMUP OF 1-2 DEGREES EACH DAY WHICH PUSHES HIGHS INTO THE
MID 90S MOST OF THE AREA BY THU.

HEADING INTO THE LATTER STAGES OF THE 7 DAY FCST...MEDIUM RANGE
MODELS RMN IN AGREEMENT THAT LARGE RDG WL BE DOMINATING MUCH OF THE
U.S. FROM THE S ROCKIES INTO THE OHIO VLY...WITH WESTERLIES AND
ATTENDANT DYNAMICS RMNG N OF OUR CWA.  WHILE MCS ACTIVITY THAT DOES
DVLP IN THE WESTERLIES WL CERTAINLY BE A THRT TO TRACK SE AND AFFECT
OUR AREA...ATTM UVV/LO LVL FORCING SEEMS TO BE DISPLACED WELL N OF
OUR AREA.  THFR...GOING WITH A FCST WHICH FAVORS CLIMATOLOGICALLY
DRY POPS APRS TO BE THE WAY TO GO.  WITH VRY LTL CHG IN 85H TEMPS
DAYTIME HIGHS SHUD RMN WELL IN THE 90S ACR THE ENTR REGION. MEX
GUID SEEMS TO BE CONTG TREND OF 12Z MAV OF BEING TOO WRM ON
SAT/SUN. HWVR...ALSO SUSPECT THAT THE DOWNWARD ADJ OF MAX TEMPS
AS SUGGESTED BY MEX IN THE MON/TUE TIME FRAME IS A REFLECTION OF
CLIMO BIAS THAT IS COMMON IN THE LTR PDS OF STATISTICAL FCSTS.  SO
HV GENLY HELD DAYTIME TEMPS IN THE MID 90S IN THE FRI-TUE TIME
FRAME. THESE TEMPS...COMBINED WITH A SLO INCR IN DWPTS...SHUD ALSO
SLOWLY PUSH THE HI INTO THE 100-105 RANGE DURG THE PD.

TRUETT

&&

.AVIATION...
FOR THE 06Z TAFS...RIDGE OF HIGH PRESSURE WILL KEEP VFR CONDITIONS
ACROSS CWA THROUGH VALID FORECAST PERIOD. HAVE A FEW HOURS OF
RIVER VALLEY FOG AT KSUS...OTHERWISE LIGHT EAST-SOUTHEASTERLY
WINDS WILL CONTINUE WITH CLEAR SKIES.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 31, 3:24 PM CST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
424 PM CDT TUE JUL 31 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
424 PM CDT TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GRADUAL INCREASE OF TEMPERATURE AND HUMIDITY LEVELS WILL BE
PUSHING THE HEAT INDEX TO AROUND 100 DEGREES IN A FEW SPOTS ON
FRIDAY THROUGH SUNDAY...WITH READINGS OF 100 TO 105
DEGREES EXPECTED BY MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Jefferson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Other Federal Agency
Coordinates
38.261, -90.538 (the zone’s center; the record gives no point)

The southern half of Jefferson County was moved to D2, severe, drought status.

Drought, Washington

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
Other Federal Agency
Coordinates
37.962, -90.877 (the zone’s center; the record gives no point)

Drought, St. Francois

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
St. Francois forecast zone
Reported by
Other Federal Agency
Coordinates
37.810, -90.472 (the zone’s center; the record gives no point)

Drought, Ste. Genevieve

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Ste. Genevieve forecast zone
Reported by
Other Federal Agency
Coordinates
37.894, -90.194 (the zone’s center; the record gives no point)

Drought, Reynolds

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Reynolds forecast zone
Reported by
Other Federal Agency
Coordinates
37.362, -90.969 (the zone’s center; the record gives no point)

Drought, Iron

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Iron forecast zone
Reported by
Other Federal Agency
Coordinates
37.504, -90.690 (the zone’s center; the record gives no point)

Drought, Madison

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Madison forecast zone
Reported by
Other Federal Agency
Coordinates
37.478, -90.345 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58982, 58983, 58984, 58985, 58986, 58987, 58988.